Alert archive / Connecticut / Flash Flood Warnings in 2008

Flash Flood Warning 42, NWS New York, NY

August 11, 2008Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this flash flood warning at Aug 11, 2008, 1:31 PM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2008, 1:31 PM EDT (17:31 UTC)
Expired
Aug 11, 2008, 3:30 PM EDT
In force
119 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

County Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 73 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
263 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 111731
FFWOKX
CTC009-111930-
/O.NEW.KOKX.FF.W.0042.080811T1731Z-080811T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
131 PM EDT MON AUG 11 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 330 PM EDT...

* AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS NEAR SOUTHBERY...TRACKING 
  NORTHEAST AT 25 MPH.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4157 7294 4156 7286 4158 7285 4156 7282
      4158 7280 4158 7275 4143 7274 4143 7265
      4140 7263 4131 7308 4141 7319 4145 7329
      4151 7334 4152 7317 4155 7317 4157 7310
      4164 7302 4165 7294

$$

MPS
2 follow-up statements
000 
WGUS71 KOKX 111837
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
237 PM EDT MON AUG 11 2008

CTC009-111930-
/O.CON.KOKX.FF.W.0042.000000T0000Z-080811T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HAVEN CT-
237 PM EDT MON AUG 11 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR NEW
HAVEN COUNTY...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED NEAR NAUGATUCK...MOVING NORTHEAST AT 20 MPH.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4157 7294 4156 7286 4158 7285 4156 7282
      4158 7280 4158 7275 4143 7274 4143 7265
      4140 7263 4131 7308 4141 7319 4145 7329
      4151 7334 4152 7317 4155 7317 4157 7310
      4164 7302 4165 7294

$$

MPS
000 
WGUS71 KOKX 111924
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
324 PM EDT MON AUG 11 2008

CTC009-111934-
/O.EXP.KOKX.FF.W.0042.000000T0000Z-080811T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HAVEN CT-
324 PM EDT MON AUG 11 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 330 PM EDT FOR NEW HAVEN
COUNTY...

LAT...LON 4157 7294 4156 7286 4158 7285 4156 7282
      4158 7280 4158 7275 4143 7274 4143 7265
      4140 7263 4131 7308 4141 7319 4145 7329
      4151 7334 4152 7317 4155 7317 4157 7310
      4164 7302 4165 7294

$$

MPS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 7:08 AM EDT, 6 hours 23 minutes earlier.

Area forecast discussion, Aug 11, 7:08 AM EDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
708 AM EDT MON AUG 11 2008

.SYNOPSIS...
UNSETTLED WEATHER WILL BE IN THE FORECAST FOR THE FIRST HALF OF THE
NEW WEEK AS AN UPPER TROUGH ALONG THE EASTERN SEABOARD ASSOCIATED
WITH A DEEP UPPER LEVEL LOW OVER EASTERN CANADA SLOWLY MOVES EAST
THROUGH TUESDAY. HIGH PRESSURE BRIEFLY RETURNS TUESDAY AND WEDNESDAY
BEFORE UNSETTLED WEATHER BUILDS BACK FOR THE END OF THE WORK
WEEK.

&&

.NEAR TERM /THROUGH 6 PM/...
DEEP UPPER LOW SPINNING OVER WESTERN NY/PA APPEARS TO HAVE
REACHED ITS SOUTHERNMOST POINT AND HAS BEGUN TO PIVOT EASTWARD IN
THE PAST HOUR. THE VAST MAJORITY OF ACTIVE WEATHER WITH THIS
SYSTEM IS EITHER CLOSE TO THE ELONGATED CENTER...OR WELL EAST OF
THE CWA OVER THE NEW ENGLAND COAST. MASSIVE DRY SLOT OVER THE AREA
HAS KEPT SHOWER DEVELOPMENT PRACTICALLY NIL FOR THE PAST FEW
HOURS. HOWEVER...SHOWERS HAVE DEVELOPED JUST EAST ALONG NUMEROUS
BOUNDARIES...AND EXTREME NW ZONES. MORE SHOWERS ANTICIPATED WITH
THE ONSET OF DAYTIME HEATING...THE APPROACH OF THE UPPER LOW
CENTER ITSELF...THE NUMBER OF RESIDUAL BOUNDARIES FROM LAST NIGHTS
CONVECTION LURKING AROUND. HOWEVER...FOR THE FIRST FEW HOURS THIS
MORNING...POPS HAVE BEEN TAILED BACK TO CHC EXCEPT FOR FAR EAST
ZONES DUE TO PROXIMITY TO THE MORE ACTIVE PREFRONTAL WEATHER...AND
FAR WEST WHERE CONVECTION SHOULD FIRE EARLIEST THIS MORNING. ALL
AREAS GO TO LIKELY THIS AFTERNOON WITH FURTHER DESTABILIZATION.

ENHANCED WORDING STILL LOOKS NECESSARY THIS AFTERNOON FOR HAIL AND
STRONG WINDS. EXPECTING NEAR 1000 J/KG OF MUCAPE...AND LOCALLY
MORE IF BREAKS OF SUN CAN WARM THE LOW LEVELS SUFFICIENTLY.

SURFACE LOW PRESSURE IS WEAK...BUT IS FORECAST TO TRACK JUST SOUTH
OF LONG ISLAND TODAY. LOW LEVEL EASTERLY FLOW...IF ENHANCED AT
ALL...WOULD RESULT IN EXCELLENT VERTICAL SHEAR...AND THUS ISOLATED
TORNADOES ARE POSSIBLE IN STRONGER THUNDERSTORMS THIS AFTERNOON.

IT SHOULD BE NOTED THAT KOKX PRECIP ESTIMATES WERE OVERDONE BY A
FACTOR OF 2-3 EARLIER TODAY...POSSIBLY DUE TO HAIL CONTAMINATION.

TEMPS SHOULD REMAIN BELOW NORMAL TODAY.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
A WEAK COLD FRONT...OR RATHER A WIND SHIFT AS THE LOW BEGINS TO
PULL AWAY OCCURS THIS EVENING...WITH DECREASING ACTIVITY IN
STABILIZING NW FLOW.

MAINLY DRY WX EXPECTED FOR TUE AS SFC HIGH PRES BUILDS EAST...BUT
A SPOKES OF ENERGY ON THE BACKSIDE OF THE DEPARTING LOW MAY TOUCH
OFF SOME AFTERNOON SHOWERS AND POSSIBLY A THUNDERSTORM. SCHC TO
CHC POPS WILL SUFFICE AS FORCING DECREASES AND STABILITY IS
MARGINAL. DIURNAL TREND TO POPS WED...BUT LOW CHANCES OVERALL.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE FLOW BACKS TO WESTERLY QUICKLY WED AFTERNOON...WITH THE NEXT
SPOKE OF ENERGY FROM THE RE ENERGIZED POLAR VORTEX MOVING THROUGH
ON THURSDAY EVENING. RELATIVELY QUIET WEATHER NOW IN THE MODEL GUIDANCE
FRIDAY AND SATURDAY. STRONGER SOUTHWEST FLOW RETURNS FOR THE
FIRST TIME IN AWHILE ON SUNDAY...HOWEVER GIVEN POOR MODEL
PERFORMANCE WITH POLAR LOWS IN SUMMER...WILL NOT HEDGE TOO FAR IN
ANY DIRECTION THAT FAR OUT.

TEMPERATURES WILL GENERALLY BE AROUND THE SEASONAL
AVERAGE FOR THIS TIME OF YEAR.

&&

.AVIATION /11Z MONDAY THROUGH FRIDAY/...
LARGE DRY SLOT INITIALLY ACROSS MUCH OF THE AREA. THAT SHOULD FILL
IN QUICKLY AS CU DEVELOPS IN THIS UNSTABLE AIRMASS.

SCATTERED SHOWERS HAVE DEVELOPED WELL TO THE EAST AND NW OF NYC...AND
EXPECT THESE SHOWERS TO INCREASE IN COVERAGE WITH DAYTIME HEATING
AND THE APPROACH OF THE UPPER LOW. THIS ANOMALOUS LOW...AND THE
CORE OF THE COLD AIR ALOFT...MOVE OVERHEAD LATE THIS AFTERNOON
BEFORE TRACKING SLOWLY EAST BY TONIGHT.

IN THE MEANTIME...SURFACE LOW PRESSURE OVER EASTERN NJ WILL MOVE
EAST OFF THE COAST/LONG ISLAND VICINITY AS INDICATED BY PRESSURE
FALLS. LIGHT WINDS THIS MORNING WILL EVENTUALLY PICK UP FROM THE
NORTHWEST BEHIND THE LOW LATE AFTERNOON.

WILL BE HARD TO PINPOINT SHOWERS AS THEY DEVELOP AND TRAVERSE
NORTHWARD. FEEL BEST SHOT OF THUNDER WILL BE LATE MORNING THROUGH
THE AFTERNOON. MAINLY VFR TODAY. OBVIOUSLY ANY CONVECTION THAT DOES
FIRE UP THIS MORNING AND AFTERNOON WILL REDUCE VSBYS AND CEILINGS TO
MVFR/IFR. OTHER IMPACTS WITH ANY CONVECTION WILL BE HEAVY
DOWNPOURS...GUSTY WINDS...AND HAIL.

CONDITIONS IMPROVE OVERNIGHT WITH THE LOSS OF DAYTIME HEATING...AND
UPPER LOW DEPARTING. NORTHWEST WINDS PERSIST. COULD SEE SOME PATCHY
FOG OUTSIDE NYC METRO AIRPORTS...ESPECIALLY IN AREAS THAT RECEIVE
RAINFALL TODAY.

OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...VFR CONDITIONS EXPECTED TUE
AS LOW EXITS. COULD BE A PASSING SHOWER THOUGH. NEXT SHORTWAVE
APPROACHES LATER WEDNESDAY AND THURSDAY. POSSIBLE SUB-VFR CONDITIONS
AS LOW PRESSURE PASSES TO THE SOUTH. VFR FRIDAY.

&&

.MARINE...
A FEW GUSTS POSSIBLE AHEAD OF LOW PRESSURE EARLY THIS MORNING.
OTHERWISE...WINDS/WAVES EXPECTED TO REMAIN BELOW SCA CRITERIA
THROUGH THE PERIOD.

SURFACE LOW PRESSURE WILL MOVE ACROSS THE OCEAN WATERS TODAY BEFORE
PASSING TO THE EAST TONIGHT. EASTERLY WIND FLOW THIS MORNING WILL
GRADUALLY TURN TO THE NORTHWEST BEHIND THE LOW. BIGGER CONCERN FOR
MARINERS TODAY WILL BE THE POSSIBILITY FOR ADDITIONAL SHOWERS AND
THUNDERSTORMS THROUGH THE AFTERNOON...WITH HEAVY RAIN...FREQUENT
LIGHTNING...GUSTY WINDS AND HAIL A POSSIBILITY WITH ANY OF THESE
STORMS.

NORTHWEST FLOW BACKS TO THE WEST TUESDAY BEFORE BECOMING QUITE LIGHT
ON WEDNESDAY. ANOTHER AREA OF LOW PRESSURE PASSES JUST TO OUR SOUTH
THURSDAY. LIGHT WINDS EXPECTED FRIDAY AND SATURDAY.

FOLLOWED WAVE WATCH III FAIRLY CLOSELY...AND SEAS REMAIN RATHER
TRANQUIL THROUGH THE PERIOD.

&&

.HYDROLOGY...
WHILE HEAVY DOWNPOURS ARE POSSIBLE TODAY...IT IS NOT EXPECTED TO
BE WIDESPREAD FOR A FLASH FLOOD WATCH. LOCALIZED FLASH FLOODING IS
POSSIBLE IN SLOW MOVING OR TRAINING THUNDERSTORMS...WHERE RAINFALL
RATES OF 2-3 INCHES PER HOUR ARE POSSIBLE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...BS
NEAR TERM...BS/PW
SHORT TERM...BS
LONG TERM...BS
AVIATION...PW
MARINE...PW
HYDROLOGY...BS
Hazardous weather outlook, Aug 11, 3:54 AM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
354 AM EDT MON AUG 11 2008

CTZ005>012-NJZ002>006-011-NYZ067>081-121100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
354 AM EDT MON AUG 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS MORNING
THROUGH THE AFTERNOON...WHICH MAY PRODUCE GUSTY WINDS AND LARGE
HAIL. IN ADDITION...LOCALIZED FLASH FLOODING IS POSSIBLE DUE TO
HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-121100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
354 AM EDT MON AUG 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS
MORNING THROUGH THIS AFTERNOON ACROSS AREA WATERS. GUSTY
WINDS...HAIL AND LOCALLY ROUGH SEAS MAY ACCOMPANY THESE STORMS.
AREAS OF DENSE FOG ARE ALSO POSSIBLE SUNDAY NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Aug 11, 9:53 AM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
953 AM EDT MON AUG 11 2008

NJZ003>006-011-NYZ072>076-111500-
BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-UNION-
953 AM EDT MON AUG 11 2008

...STRONG THUNDERSTORM WILL IMPACT BRONX...EASTERN ESSEX...EASTERN
PASSAIC...HUDSON...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...
QUEENS...RICHMOND (STATEN ISLAND)...SOUTHEASTERN BERGEN AND UNION
COUNTIES...

AT 949 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AVENEL...AND MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE...
  NEAR ELIZABETH BY 1000 AM.
  NEAR NEWARK BY 1010 AM.
  NEAR HARRISON BY 1015 AM.
  NEAR KEARNY BY 1020 AM.
  NEAR SECAUCUS BY 1025 AM.
  NEAR UNION CITY BY 1030 AM.

INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND DAMAGING WINDS
UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1.5 INCHES AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT
Local storm report, Aug 11, 11:41 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
1141 AM EDT MON AUG 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 AM     FLOOD            ELIZABETH               40.67N 74.19W
08/11/2008                   UNION              NJ   BROADCAST MEDIA

            NORTH AVENUE AT PENNSYLVANIA AVENUE CLOSED DUE TO
            FLOODING.

1027 AM     FLOOD            ELIZABETH               40.67N 74.19W
08/11/2008                   UNION              NJ   BROADCAST MEDIA

            SOUTH ELMORA AVENUE AT FAY AVENUE CLOSED DUE TO FLOODING.

1027 AM     HAIL             3 ENE HOBOKEN           40.76N 73.98W
08/11/2008  E0.75 INCH       NEW YORK (MANHATTA NY   PUBLIC

            PENNY SIZED HAIL REPORTED AT 6TH AVENUE AND 49TH STREET.

1103 AM     FLOOD            EAST RUTHERFORD         40.82N 74.08W
08/11/2008                   BERGEN             NJ   BROADCAST MEDIA

            ROUTE 17 SOUTHBOUND AT PATERSON AVENUE CLOSED DUE TO
            FLOODING.

1106 AM     HAIL             LAGUARDIA AIRPORT       40.79N 73.87W
08/11/2008  M0.75 INCH       QUEENS             NY   OFFICIAL NWS OBS

            PENNY SIZED HAIL REPORTED BY AIRPORT OBSERVER

1106 AM     MARINE TSTM WIND LAGUARDIA AIRPORT       40.79N 73.87W
08/11/2008  M48.00 MPH       QUEENS             NY   OFFICIAL NWS OBS

            42 KNOT WIND GUST MEASURED AT ASOS.

&&

JP
Special weather statement, Aug 11, 12:01 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1201 PM EDT MON AUG 11 2008

NYZ068>070-111700-
NORTHERN WESTCHESTER-PUTNAM-ROCKLAND-
1201 PM EDT MON AUG 11 2008

...STRONG THUNDERSTORM WILL IMPACT PUTNAM...ROCKLAND AND WESTCHESTER
COUNTIES...

AT 1158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR OSSINING...AND MOVING NORTH AT 21 MPH.

SMALL HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

JC
Special weather statement, Aug 11, 1:29 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
129 PM EDT MON AUG 11 2008

CTZ005-006-NYZ068-111830-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-PUTNAM-
129 PM EDT MON AUG 11 2008

...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...NORTHWESTERN NEW
HAVEN AND PUTNAM COUNTIES...

AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONROE TO
RIDGEFIELD...OR ALONG A LINE EXTENDING FROM SHELTON TO 6 MILES
SOUTHWEST OF DANBURY...AND MOVING NORTH AT 20 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

JC
Local storm report, Aug 11, 1:30 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
130 PM EDT MON AUG 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     HAIL             UNION                   40.70N 74.27W
08/11/2008  E0.75 INCH       UNION              NJ   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED AT KEAN UNIVERSITY.

1045 AM     HAIL             FLUSHING                40.77N 73.84W
08/11/2008  E0.75 INCH       QUEENS             NY   TRAINED SPOTTER

            PENNY SIZE HAIL.

1115 AM     FLASH FLOOD      FORT LEE                40.85N 73.97W
08/11/2008                   BERGEN             NJ   TRAINED SPOTTER

            OEM CLOSED ANDERSON...FLETCHER AND STILLWELL AVENUE DUE
            TO FLASH FLOODING.

1130 AM     HAIL             FORT LEE                40.85N 73.97W
08/11/2008  E0.75 INCH       BERGEN             NJ   TRAINED SPOTTER

            PENNY SIZE HAIL.

1145 AM     HAIL             NEW WINDSOR             41.47N 74.03W
08/11/2008  E0.75 INCH       ORANGE             NY   TRAINED SPOTTER

            PENNY SIZE HAIL.

1147 AM     HAIL             PORT WASHINGTON         40.83N 73.68W
08/11/2008  E0.75 INCH       NASSAU             NY   TRAINED SPOTTER

            PENNY SIZE HAIL.

1147 AM     HAIL             SEA CLIFF               40.85N 73.64W
08/11/2008  E0.75 INCH       NASSAU             NY   TRAINED SPOTTER

            PENNY SIZE HAIL.

1149 AM     TSTM WND DMG     5 SE EAST TREMONT       40.79N 73.81W
08/11/2008                   QUEENS             NY   BROADCAST MEDIA

            CROSS ISLAND SOUTHBOUND AT BAYSIDE MARINA...TWO LANES
            BLOCKED DUE TO LARGE DOWNED TREE LIMB.

1149 AM     FLOOD            4 SSW HAVERSTRAW        41.13N 73.99W
08/11/2008                   ROCKLAND           NY   PUBLIC

            ROCKLAND LAKE ROAD IMPASSABLE.

1151 AM     FLASH FLOOD      5 SW EAST TREMONT       40.79N 73.93W
08/11/2008                   NEW YORK (MANHATTA NY   BROADCAST MEDIA

            FDR DRIVE/HARLEM RIVER DRIVE AT 116TH STREET...TWO LANES
            BLOCKED DUE TO FLOODING.

1151 AM     FLASH FLOOD      4 ENE HOBOKEN           40.77N 73.96W
08/11/2008                   NEW YORK (MANHATTA NY   BROADCAST MEDIA

            FDR DRIVE/HARLEM RIVER DRIVE...TWO LANES BLOCKED AFTER
            72ND STREET DUE TO FLOODING. DELAYS BACK INTO THE 50S.

1151 AM     HAIL             PORT WASHINGTON         40.83N 73.68W
08/11/2008  E0.88 INCH       NASSAU             NY   LAW ENFORCEMENT

            NICKEL SIZE HAIL.

1200 PM     HAIL             SETAUKET-EAST SETAUKET  40.93N 73.10W
08/11/2008  E1.25 INCH       SUFFOLK            NY   NWS EMPLOYEE

            1.25 INCH HAIL COVERING GROUND AT SAINT GEORGES GOLF
            COURSE.

1205 PM     HAIL             NEWBURGH                41.50N 74.02W
08/11/2008  E1.75 INCH       ORANGE             NY   TRAINED SPOTTER

            GOLF BALL SIZE HAIL.

1224 PM     HAIL             GLEN COVE               40.87N 73.64W
08/11/2008  E1.00 INCH       NASSAU             NY   TRAINED SPOTTER

            QUARTER SIZE HAIL.

1233 PM     FLASH FLOOD      BAYVILLE                40.91N 73.56W
08/11/2008                   NASSAU             NY   TRAINED SPOTTER

            JEFFERSON AND BAYVILLE ROAD FLOODED. LUDLUM ROAD AND WEST
            SHORE ROAD FLOODED.

1233 PM     TSTM WND DMG     BAYVILLE                40.91N 73.56W
08/11/2008                   NASSAU             NY   TRAINED SPOTTER

            BRANCHES DOWN ON WEST SHORE ROAD.

1244 PM     FLASH FLOOD      BAYVILLE                40.91N 73.56W
08/11/2008                   NASSAU             NY   TRAINED SPOTTER

            SEEKS ROAD IS UNDERWATER. COMPLETELY IMPASSABLE.

&&

JP

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 12:41 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region49 min
Aug 11, 12:58 PM EDTFlash Flood WarningOKXGreater Bridgeport Planning Region83 min
Aug 11, 2:55 PM EDTFlash Flood WarningOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region95 min
Aug 11, 2:55 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region50 min
Aug 11, 3:44 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region46 min
Aug 11, 3:47 PM EDTFlash Flood WarningOKXSoutheastern Connecticut Planning Region88 min
Aug 11, 4:10 PM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region50 min
Aug 11, 4:23 PM EDTFlash Flood WarningOKXSoutheastern Connecticut Planning Region77 min
Aug 11, 4:28 PM EDTFlash Flood WarningOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region21 min

Nearby

Flash Flood Warnings in Connecticut, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.